I've been taking Topamax for about 2.5 months and since then noticed some issues with my left eye. Within a month of being on Topamax my left eye seemed very dry, so I thought I was suffering from allergies (which I do have). I purchased some over the counter allergy eye drops, which caused my left eye to dilate, which scared me. Being cautious, I went to see a optician for a basic check up because I know about the possible Glaucoma complication with Topamax as well. I got a clean bill of health. I did not worry until about another month later I started seeing vitreous floaters. After about another month I scheduled an appointment to see an ophthalmologist because the floaters were getting worse every week. One morning before my first appointment, I woke up with a headache and began to see flashing lights (this only happened once) and I rushed in to see the doctor. He told me he didn't think the floaters were due to the medication. He checked me for retinal detachment, which he didn't find, scheduled me for a follow-up and told me he thought they were due to aging. I have never experienced seeing floaters or flashing lights in my life! I am only 33. And I am really confused. I am also on a medication called Voltaren (Diclofenac), which on some prescribing information sheets does publish that vitreous floater can be a very rare side effect (in less that 1% of the population and not even in the drug trial studies). Anyhow, I am really confused. When I go online and search "Topamax and Vitreous Floaters" I find other people who have correlations and I am worried about my eyes, but I would hate to have to quit taking my medications. Any advice?
I would generally not relate either topamax or voltarin with floaters but I suppose anything is possible. If you are concerned, I would try getting of the medications for a while and see if anything changes. There are millions and millions of people with floaters who don't take either of those medications. I would keep in contact with your ophthalmologist, direct your questions and concerns there and keep a journal of your symptoms and report any new changes to your doctor in the meantime.
Dear dusty i am on Topamax. Trust me it is not the Topamax that is the cause of your vision. I have been to a opthamoligist and that was my first confirmation. And i went to my neroligist he also said Topamax was not the cause of my eye sight problems. In fact i have a cateract in my left eye.I also stopped the Topamax for a little while. But i will go back to it in a couple months.It did help with the migranes (migraines). And i have been takeing it for Eight years with no problems. Good luck.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.